Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 79, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 13, 2003, 8:18 PM CDT for Deaf Smith County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2003, 8:18 PM CDT (01:18 UTC)
- Expired
- Jun 13, 2003, 9:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Deaf Smith County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1597 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
698 WUUS54 KAMA 140118 SVRAMA TXC117-140215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 818 PM CDT FRI JUN 13 2003 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 915 PM CDT * AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES EAST OF SIMMS...OR ABOUT 13 MILES NORTHWEST OF HEREFORD...MOVING EAST AT 30 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... HEREFORD...SIMMS AND BOOTLEG DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM-TAKE COVER NOW. GO TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS LAT...LON 3481 10299 3478 10222 3516 10224 3515 10296 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:08 PM CDT, 7 hours 10 minutes earlier.
Area forecast discussion, Jun 13, 1:08 PM CDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 108 PM CDT FRI JUN 13 2003 BASED ON GOES-WEST RAPID SCAN VIS SAT IMAGERY AND REGIONAL SFC OBS INCLUDING THE OK/TX/WTX PNHDL SCHOOL NET/MESONETS...NUMEROUS OUTFLOW BOUNDARIES ARE IN PLACE ACROSS THE REGION AND ARE THE PRIMARY MECHANISM FOR THE AMPLE MOISTURE OVER THE PNHDLS AND ERN NM. AS OF 17Z A DL HAD DEVELOPED AND WAS LOCATED IN THE PERMIAN BASIN AND EXTENDED SOUTH. SOUTHEAST BOUNDARY LAYER FLOW WILL CONTINUE TO ADVECT MOISTURE INTO THE PNHDLS THROUGH TONIGHT AS A SERIES OF WEAK S-W TROUGHS MOVE OVER THE REGION. DEEP MOIST CONVECTION THAT DEVELOPS THIS AFTERNOON AND EVENING SHOULD CONTINUE THROUGH MUCH OF THE NIGHT ESPECIALLY OVER THE SE PORTION OF THE CWA. HODOGRAPHS DERIVED FROM REGIONAL PROFILER DATA INDICATE THE GREATER 0-6 KM SHEARS AND HODO LENGTHS EXIST SOUTH OF THE CWA. HAIL APPEARS TO BE THE MAIN THREAT FROM THE STRONGEST ACTIVITY TONIGHT IN THE AMA CWA. I EXPANDED THE LIKELY POPS TO INCLUDE THE ENTIRE CWA FOR TONIGHT. LOW CLOUDS/CONVECTIVE DEBRIS WILL BE SLOW TO MIX OUT TOMORROW BUT HIGH TEMPS SHOULD REACH INTO THE 80S. WARM TEMPS AND AMPLE MOISTURE COMBINED WITH A WEAK UPR LVL LOW WILL ALLOW FOR MORE DEEP MOIST CONVECTION TO DEVELOP IN THE AFTERNOON/EVENING BUT COVERAGE APPEARS TO BE MORE LIMITED COMPARED TO TODAY/TONIGHT...30 POPS FOR NOW. THE UPR LVL LOW WILL MEANDER TO OUR EAST KEEPING THE REGION UNSETTLED AGAIN ON SUNDAY. FOR NEXT WEEK...UPR LVL L-W RIDGING BUILDS OVER THE WRN U.S. PLACING THE CWA UNDER THE ERN RIM OF THE RIDGE AND HENCE UNDER NORTHERLY MID/UPR LVL FLOW. SEVERAL WEAK DISTURBANCES COMBINED WITH AFTERNOON HEATING NECESSITATE LOW POPS EACH DAY THROUGH WED. KEPT THR AND FRI DRY FOR NOW. FCSTID = 05 AMARILLO 58 81 58 82 / 70 30 30 20 BEAVER 62 81 57 82 / 70 30 30 20 BOISE CITY 58 77 55 80 / 70 30 30 20 BORGER 61 80 58 84 / 70 30 30 20 BOYS RANCH 60 80 58 82 / 70 30 30 20 CANYON 59 81 59 83 / 70 30 30 20 CLARENDON 60 83 59 83 / 70 30 30 20 DALHART 58 79 58 81 / 70 30 30 20 GUYMON 59 81 58 82 / 70 30 30 20 HEREFORD 57 83 59 82 / 70 30 30 20 LIPSCOMB 60 81 57 82 / 70 30 30 20 PAMPA 59 82 58 83 / 70 30 30 20 SHAMROCK 61 82 59 83 / 70 30 30 20 WELLINGTON 62 84 61 83 / 70 30 30 20 .AMA... TX...NONE. OK...NONE.
Hazardous weather outlook, Jun 13, 1:00 PM CDT, 7 hours 18 minutes before
OKZ001>003-TXZ001>020-141200- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE SOUTHERN TEXAS PANHANDLE FOR THIS AFTERNOON AND TONIGHT. THE MODERATE RISK AREA IS SOUTH OF A LINE FROM AMARILLO TO WELLINGTON. ACROSS THE REMAINDER OF THE TEXAS AND OKLAHOMA PANHANDLES...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...A FEW BRIEF TORNADOES ARE POSSIBLE MAINLY IN THE MODERATE RISK AREA. .DAYS TWO THROUGH SEVEN... THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT OVER MOST OF THE TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT ACROSS OKLAHOMA AND TEXAS PANHANDLES. SPOTTER ACTIVATION MAY ALSO BE NEEDED SATURDAY AFTERNOON THROUGH SATURDAY NIGHT OVER MOST OF THE TEXAS PANHANDLE. NUNEZ
In the hours before
Local storm report, Jun 13, 5:55 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
555 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 PM 4E TURPIN OK 1.25 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0530 PM 3NW BOOKER TX 0.75 INCH HAIL
06/13/03 LIPSCOMB REPORTED BY SPOTTER.
0544 PM 1E ELMWOOD OK 1.00 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0553 PM 9E GRAY OK 1.75 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.Local storm report, Jun 13, 6:20 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 PM 4E TURPIN OK 1.25 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0530 PM 3NW BOOKER TX 0.75 INCH HAIL
06/13/03 LIPSCOMB REPORTED BY SPOTTER.
0530 PM WOLF CREEK PARK TX 0.75 INCH HAIL
06/13/03 OCHILTREE REPORTED BY LOCAL MEDIA.
0544 PM 1E ELMWOOD OK 1.00 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0553 PM 9E GRAY OK 1.75 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.Local storm report, Jun 13, 6:56 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
656 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 PM 4E TURPIN OK 1.25 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0530 PM 3NW BOOKER TX 0.75 INCH HAIL
06/13/03 LIPSCOMB REPORTED BY SPOTTER.
0530 PM WOLF CREEK PARK TX 0.75 INCH HAIL
06/13/03 OCHILTREE REPORTED BY LOCAL MEDIA.
0544 PM 1E ELMWOOD OK 1.00 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0553 PM 9E GRAY OK 1.75 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0640 PM MASTERSON TX 0.88 INCH HAIL
06/13/03 MOORE REPORTED BY MOORE COUNTY
EM.
0643 PM TX FLOODING
06/13/03 LIPSCOMB FLOODING OVER ROAD.
JUNCTION OF HIGHWAY 83
AND 23. REPORTED BY
LIPSCOMB COUNTY SO.Local storm report, Jun 13, 7:31 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
731 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 PM 4E TURPIN OK 1.25 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0530 PM 3NW BOOKER TX 0.75 INCH HAIL
06/13/03 LIPSCOMB REPORTED BY SPOTTER.
0530 PM WOLF CREEK PARK TX 0.75 INCH HAIL
06/13/03 OCHILTREE REPORTED BY LOCAL MEDIA.
0544 PM 1E ELMWOOD OK 1.00 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0553 PM 9E GRAY OK 1.75 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0640 PM MASTERSON TX 0.88 INCH HAIL
06/13/03 MOORE REPORTED BY MOORE COUNTY
EM.
0643 PM TX FLOODING
06/13/03 LIPSCOMB FLOODING OVER ROAD.
JUNCTION OF HIGHWAY 83
AND 23. REPORTED BY
LIPSCOMB COUNTY SO.
0715 PM CANADIAN TX 0.88 INCH HAIL
06/13/03 HEMPHILL REPORTED BY HEMPHILL
COUNTY SO.
0725 PM SPEARMAN TX 1.75 INCH HAIL
06/13/03 HANSFORD REPORTED BY SKYWARN
SPOTTER.Local storm report, Jun 13, 7:47 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
747 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 PM 4E TURPIN OK 1.25 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0530 PM 3NW BOOKER TX 0.75 INCH HAIL
06/13/03 LIPSCOMB REPORTED BY SPOTTER.
0530 PM WOLF CREEK PARK TX 0.75 INCH HAIL
06/13/03 OCHILTREE REPORTED BY LOCAL MEDIA.
0544 PM 1E ELMWOOD OK 1.00 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0553 PM 9E GRAY OK 1.75 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0640 PM MASTERSON TX 0.88 INCH HAIL
06/13/03 MOORE REPORTED BY MOORE COUNTY
EM.
0643 PM TX FLOODING
06/13/03 LIPSCOMB FLOODING OVER ROAD.
JUNCTION OF HIGHWAY 83
AND 23. REPORTED BY
LIPSCOMB COUNTY SO.
0715 PM CANADIAN TX 0.88 INCH HAIL
06/13/03 HEMPHILL REPORTED BY HEMPHILL
COUNTY SO.
0725 PM SPEARMAN TX 1.75 INCH HAIL
06/13/03 HANSFORD REPORTED BY SKYWARN
SPOTTER.
0735 PM WILDORADO TX 1.00 INCH HAIL
06/13/03 OLDHAM REPORTED BY SKYWARN
SPOTTER.
0741 PM DUMAS TX 0.88 INCH HAIL
06/13/03 MOORE REPORTED BY MOORE COUNTY
EM.Local storm report, Jun 13, 7:57 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
757 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 PM 4E TURPIN OK 1.25 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0530 PM 3NW BOOKER TX 0.75 INCH HAIL
06/13/03 LIPSCOMB REPORTED BY SPOTTER.
0530 PM WOLF CREEK PARK TX 0.75 INCH HAIL
06/13/03 OCHILTREE REPORTED BY LOCAL MEDIA.
0544 PM 1E ELMWOOD OK 1.00 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0553 PM 9E GRAY OK 1.75 INCH HAIL
06/13/03 BEAVER REPORTED BY BEAVER COUNTY
EM.
0640 PM MASTERSON TX 0.88 INCH HAIL
06/13/03 MOORE REPORTED BY MOORE COUNTY
EM.
0643 PM TX FLOODING
06/13/03 LIPSCOMB FLOODING OVER ROAD.
JUNCTION OF HIGHWAY 83
AND 23. REPORTED BY
LIPSCOMB COUNTY SO.
0715 PM CANADIAN TX 0.88 INCH HAIL
06/13/03 HEMPHILL REPORTED BY HEMPHILL
COUNTY SO.
0725 PM SPEARMAN TX 1.75 INCH HAIL
06/13/03 HANSFORD REPORTED BY SKYWARN
SPOTTER.
0735 PM WILDORADO TX 1.00 INCH HAIL
06/13/03 OLDHAM REPORTED BY SKYWARN
SPOTTER.
0741 PM DUMAS TX 0.88 INCH HAIL
06/13/03 MOORE REPORTED BY MOORE COUNTY
EM.
0745 PM 4E DUMAS TX 1.00 INCH HAIL
06/13/03 MOORE REPORTED BY MOORE COUNTY
EM.
0756 PM DUMAS TX 1.75 INCH HAIL
06/13/03 MOORE REPORTED BY MOORE COUNTY
EM.The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:03 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 57 min |
| Jun 13, 7:16 PM CDT | Flash Flood Warning | AMA | Hemphill | 3 hr |
| Jun 13, 7:42 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 63 min |
| Jun 13, 8:06 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 54 min |
| Jun 13, 8:10 PM CDT | Flash Flood Warning | AMA | Oldham | 3 hr |
| Jun 13, 8:27 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 63 min |
| Jun 13, 8:38 PM CDT | Flash Flood Warning | AMA | Deaf Smith | 3 hr |
| Jun 13, 8:54 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 66 min |
| Jun 13, 8:58 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.